Alert archive / Indiana / Special Weather Statements in 2017
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Oct 7, 2017, 6:24 PM EDT for Clay County, Vigo County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2017, 6:24 PM EDT (22:24 UTC)
- Expired
- Oct 7, 2017, 7:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Indianapolis, IN
Counties Clay County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 111 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
419
WWUS83 KIND 072224
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
624 PM EDT SAT OCT 7 2017
INZ044-051-052-072315-
Clay IN-Parke IN-Vigo IN-
624 PM EDT SAT OCT 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR VIGO...NORTHWESTERN CLAY AND
SOUTHEASTERN PARKE COUNTIES UNTIL 715 PM EDT...
At 623 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dennison, or 7 miles east of Marshall, moving northeast at 55 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Terre Haute, Brazil, West Terre Haute, Prairieton, Prairie Creek,
Seelyville, Knightsville, Harmony, Staunton, Carbon, Center Point,
Riley, Fontanet, Lena, Cory, North Terre Haute and Indiana State
University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 3931 8760 3934 8759 3934 8756 3935 8754
3935 8753 3949 8753 3970 8702 3940 8702
3929 8761 3930 8760 3930 8762 3931 8762
TIME...MOT...LOC 2223Z 239DEG 49KT 3937 8756
$$
MKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Oct 7, 2:10 PM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Oct 7, 2:10 PM EDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 210 PM EDT Sat Oct 7 2017 .UPDATE... The LONG TERM Section has been updated below. && .SYNOPSIS... Issued at 1236 PM EDT Sat Oct 7 2017 A cold front will sweep across Central Indiana this evening...bringing showers and isolated thunderstorms to the area. Dry weather will briefly resume late tonight as the front departs overnight and on Sunday morning. However by Sunday afternoon and Sunday night...moisture associated with Hurricane Nate will begin to surge into the Ohio Valley. This will result in rain chances returning to mainly southeast parts of Central Indiana late Sunday afternoon and Sunday night. As the hurricane Remnants depart on Monday...Dry weather will once again return as High pressure strengthens over the upper midwest and provides dry northerly flow to Indiana. Rain chances will then return on Tuesday night and Wednesday as a warm front approaches and an associated Low pressure system pushes toward the Tennessee River Valley. && .NEAR TERM /Tonight/... Issued at 1236 PM EDT Sat Oct 7 2017 Surface analysis early this afternoon shows a cold front stretching pushing toward eastern Missouri. The front was associated with Low pressure which was found over Iowa and Wisconsin. GOES16 shows a cloud shield ahead of the front across Illinois and Missouri. Radar shows an area of showers over Western Illinois. HRRR continues to suggest the eastward progression of the cold front and associate showers tonight...reaching the Illinois/Indiana state line near 23Z before progressing across the state through 04Z. Time Heights how good lower level moisture and strong lift as this front is expected to pass. Forecast soundings also show limited instability with marginal CAPE of around 400 J/KG...but some good moisture within the lower levels. Convective temps are suggested to be in the upper 70s. Thus some limited shallow development is expected late this afternoon ahead of the front. Will try and raise pops late this afternoon and early evening with the expected FROPA. Given the strong drying and subsidence that is seen within the wake of the front....will quickly trend toward a dry forecast after 06Z...sticking close to the blend on Temps. && .SHORT TERM /Sunday through Tuesday/... Issued at 1236 PM EDT Sat Oct 7 2017 Large High pressure aloft off the Carolina coast will continue to allow for a warm and moist flow of gulf air into the Ohio Valley. The remnants of Hurricane Nate look to follow this path through the deep south late tonight and into the Ohio and Tennessee valleys on Sunday. Models suggest excellent moisture arriving across southeast parts of the forecast area...while a sharp cut- off will exist to the northwest. Forecast soundings across IND fail to show deep saturation...but much better saturation appears present to the southeast. Thus given this path...will trend highs pops on Saturday afternoon and evening...mainly across the southeast parts of the forecast area with a sharp decrease in pops to the northwest. Again will use a blend on Temps. By Monday morning...the GFS suggests that remnants of Nate will have reached West Virginia and will be quickly moving northeast. Meanwhile strong ridging begins to settle across the Western Great Lakes...allowing for Northerly flow to central Indiana. Forecast soundings respond with a very dry column...and convective temperatures that appear reachable. Aloft...southwest flow remains prevalent on Monday and Tuesday...as a deeper upper low begins to push in to the western plains states. Little in the way of dynamics appear to surge ahead of the low...which should help to keep Indiana dry on Monday and Tuesday. The quick albeit moist flow aloft may result in mainly just some High cloud. Forecast builder may try into introduce some pops on late Tuesday as the GFS hints at a warm front approaching from the southwest ahead of Low pressure...but for now...this looks more likely to arrive on Tuesday Night and Wednesday. && .LONG TERM /Tuesday night through Saturday/... Issued at 207 PM EDT Sat Oct 7 2017 The long term period will begin with an active weather pattern in place as an upper wave and associated surface front move through central Indiana. This will keep chances for showers in the forecast through Wednesday. By Wednesday night though models agree that upper ridging will start to build over the area. Thus after cooling to near normal for Wednesday and Thursday in the wake of a cold frontal passage, warming will return Friday under building surface high pressure. && .AVIATION /Discussion for the 07/1800 TAF Issuance/... Issued at 138 PM EDT Sat Oct 7 2017 VFR conditions are expected to persist through the late afternoon hours...as scattered CU of approximately 4000-4500 feet have developed across central Indiana. Showers and thunderstorms associated with an approaching cold front will begin to impact the TAF sites this evening. As convection begins to impact the TAF sites starting with LAF and HUF around 2200Z, then IND and BMG around 08/0000Z...broken MVFR ceilings and a TEMPO to overcast those ceilings and decrease visibilities to 4SM are introduced. Conditions could deteriorate more if a terminal finds itself under a particularly strong storm. Winds remain strong at 15-20 knots...gusting upwards of 30 knots and out of the south to south-southwest this afternoon and evening. As the front pushes across the TAF sites from the west from 2200Z through 08/0200Z...expect winds to veer to the west and weaken some to around 8 to 12 knots. By 10-11Z Sunday, winds will have diminished precipitously...leading to an increased chance for MVFR to potentially IFR fog. The fog burns off by mid- morning as winds gradually increase from the east- southeast and southeast. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM....CP AVIATION...MRD
Hazardous weather outlook, Oct 7, 3:49 PM EDT, 2 hours 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 349 PM EDT Sat Oct 7 2017 INZ021-028>031-035>049-051>057-060>065-067>072-082000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 349 PM EDT Sat Oct 7 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: There is a marginal risk of severe thunderstorms late this afternoon and early tonight. The main threat will be brief strong gusty winds and lightning. Gusty winds to 35 mph will also be possible outside of thunderstorms. Hazards: Isolated damaging winds, cloud to ground lightning, gusty winds outside of thunderstorms, brief heavy rain. An isolated tornado can not be completely ruled out mainly east of a Kokomo to Avon to Bloomfield line. Timing: Late this afternoon and early tonight. Discussion: Low pressure over the upper midwest will move across the great lakes by tonight. A trailing cold front will move east into our region early tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: Rain accumulations of up to a inch and a half are possible over southeast sections Sunday afternoon and night. A few lightning strikes are also possible southeast of a Muncie to Indianapolis to Bloomington line during the afternoon and early evening. Discussion: A frontal system will stall across the Ohio valley Sunday and the remains of hurricane Nate will move northeast across Kentucky Sunday night. Another weak upper disturbance will affect our weather around the middle of next week bringing another round of light showers. Warm and mostly dry weather will be the rule late next week. .SPOTTER INFORMATION STATEMENT... There is a slight chance of spotter activation late this afternoon and early tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Oct 7, 6:24 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
624 PM EDT SAT OCT 7 2017
INZ044-051-052-072315-
Clay IN-Parke IN-Vigo IN-
624 PM EDT SAT OCT 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR VIGO...NORTHWESTERN CLAY AND
SOUTHEASTERN PARKE COUNTIES UNTIL 715 PM EDT...
At 623 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dennison, or 7 miles east of Marshall, moving northeast at 55 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Terre Haute, Brazil, West Terre Haute, Prairieton, Prairie Creek,
Seelyville, Knightsville, Harmony, Staunton, Carbon, Center Point,
Riley, Fontanet, Lena, Cory, North Terre Haute and Indiana State
University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 3931 8760 3934 8759 3934 8756 3935 8754
3935 8753 3949 8753 3970 8702 3940 8702
3929 8761 3930 8760 3930 8762 3931 8762
TIME...MOT...LOC 2223Z 239DEG 49KT 3937 8756
MKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:17 PM EDT | Special Weather Statement | IND | Boone, Clinton, Hamilton, Hendricks, Howard, Marion and 3 more | 43 min |
| Oct 7, 7:20 PM EDT | Special Weather Statement | IND | Daviess, Greene, Knox, Monroe, Owen | 55 min |
Nearby
Special Weather Statements in Indiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.